MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 LEG BAG WITH FLIP-FLO VALVE, FABRIC LEG STRAPS, 32 OZ., STERILE

C.R. BARD INC. (COVINGTON) -1018233 LEG BAG WITH FLIP-FLO VALVE, FABRIC LEG STRAPS, 32 OZ., STERILE
Catalog Number 150732
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they have been using drain bag for many years and they felt that their experience was suitable enough to make a valid suggestion as to the engineering of the above bag.It was their opinion that the holes for the straps should be made much wider longer to accommodate wider straps.The existing straps twist and rotate causing the bag to crimp and disturb urine flow.They walk miles every day and maybe they subjected mine to greater stress, but the fact remains, that it happened much too often.Wider straps would lie flatter and hold the bag more suitably.Also, the neck at the top of the bag should be made longer so the strap lies over the neck and not the bag.When over the bag, if too tight, it stops urine flow.Perhaps they could have an offer an option to have wide straps or narrow straps.Per customer follow up received via email on 29may2024, it was reported that first of all, this was not a complaint but a suggestion from a longtime user to improve the bag and attached was the front side of the bag container that should identify the product.The only harm was complete blockage of urine flow if the strap closes the urine flow opening.Very briefly, if the neck from the catheter into the bag was longer and extended into the bag further, the strap, irrespective of width, would never squeeze down on the bag against the leg.By extending the neck further into the bag, the strap would be over the hard plastic neck and could never, ever restrict flow, but the present construction allows the strap to compress the bag at the entrance of the urine into the bag.Whenever they sit in a chair, whether they sit correctly or slouch, they twist and turn and many times the strap moves and blocks urine flow.After a while, my bladder starts to fill up and they were very uncomfortable.When this happens, they stood up and reconfigure the entire contraption and the urine begins to flow again.This never happens when they walk, 98 percentage of the time it happens when they sit for a long while.It was a very simple correction, make the hard plastic neck that extends into the bag, the upper one, longer so it extends enough into the bag to encompass the entire strap on top of it.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be incorrect assembly operation (incorrect assembly).A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: directions for use: 1.Insert soft loop-pad end of strap through strap slits on leg bag, so that straps run behind bag, and loop-pad faces bag.2.Wrap straps around leg, either on thigh or calf.(if straps are too long, remove leg bag.Cut straps at separations between loop-pads, only, to achieve desired length.) 3.Locate leg bag on inside of leg and connect strap ends by pressing together.Straps must fit snugly but must be comfortable.Washing instructions: do not use bleach.Wash in warm water.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LEG BAG WITH FLIP-FLO VALVE, FABRIC LEG STRAPS, 32 OZ., STERILE
Common Device Name
LEG BAG
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20126146
Report Number1018233-2024-05367
Device Sequence Number14259608
Product Code FAQ
UDI-Device Identifier00801741050862
UDI-Public(01)00801741050862(11)230427(17)280228(10)NGHQ1944
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number150732
Device Lot NumberNGHQ1944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown